Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

What is the cause of irregular periods after stopping microgynon ?

i stopped taking microgynon contraceptive pill 9 months ago periods have been late irregular since and now having light pinky brown discharge instead of period. What could be causing this?
Asked On : Mon, 12 Mar 2012
Answers:  1 Views:  410
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response

Thanks for posting your query.

Microgynon is an oral contraceptive containing ethinylestradiol and levonorgestrel.

These hormones act by overriding the normal menstrual cycle.

On stopping these pills, normal periods should resume in 2 to 4 months. You can wait up to 6 months for your natural cycle to be re-established.

A longer delay indicates some other hormonal problem that needs to be looked into.

Light brown discharge indicates very scanty periods that is taking a long time to come out. Hence the color change.

It is advisable for you to be seen by a gynecologist who will examine you and give the correct treatment.

It will be necessary to do blood tests to rule out anemia and assess thyroid hormone levels too.

Answered: Mon, 12 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor